Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 38, NWS Northern Indiana

June 16, 2018Allen County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 16, 2018, 9:48 PM EDT for Allen County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2018, 9:48 PM EDT (01:48 UTC)
Expired
Jun 16, 2018, 10:17 PM EDT
In force
29 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Allen County, OH

The radar

The Cincinnati radar (KILN), 144 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WUUS53 KIWX 170148
SVRIWX
OHC003-170230-
/O.NEW.KIWX.SV.W.0038.180617T0148Z-180617T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
948 PM EDT SAT JUN 16 2018

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Southwestern Allen County in west central Ohio...

* Until 1030 PM EDT.

* At 946 PM EDT, a severe thunderstorm was located near Elida moving 
  south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lima, Fort Shawnee, Elida, Conant, Hume and Kemp. 

This includes Interstate 75 between mile markers 119 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
      4069 8429 4079 8428 4080 8415 4064 8408
TIME...MOT...LOC 0146Z 349DEG 15KT 4075 8422 

HAIL...1.00IN
WIND...60MPH
 
$$

MARSILI
2 follow-up statements
043 
WWUS53 KIWX 170200
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1000 PM EDT SAT JUN 16 2018

OHC003-170230-
/O.CON.KIWX.SV.W.0038.000000T0000Z-180617T0230Z/
Allen OH-
1000 PM EDT SAT JUN 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN ALLEN COUNTY...

At 959 PM EDT, a severe thunderstorm was located near Kemp, moving 
south at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Shawnee, Conant, Kemp and Hume. 

Heavy rainfall is also occurring with this thunderstorm that will 
lead to some ponding of water on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
      4069 8429 4076 8427 4076 8413 4064 8408
TIME...MOT...LOC 0159Z 341DEG 12KT 4072 8420 

HAIL...0.75IN
WIND...60MPH
 
$$

MARSILI
867 
WWUS53 KIWX 170217
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1017 PM EDT SAT JUN 16 2018

OHC003-170226-
/O.CAN.KIWX.SV.W.0038.000000T0000Z-180617T0230Z/
Allen OH-
1017 PM EDT SAT JUN 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALLEN COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has 
been cancelled. However, wind gusts to 40 mph, brief heavy rain, and 
pea sized hail are possible across south central Allen County 
through 1030 PM EDT with this thunderstorm.

LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
      4069 8429 4076 8427 4076 8413 4064 8408
TIME...MOT...LOC 0214Z 349DEG 15KT 4065 8418 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:24 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 16, 9:24 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
924 PM EDT Sat Jun 16 2018

.SYNOPSIS...
Issued at 740 PM EDT Sat Jun 15 2018

Hot and humid weather will persist through the remainder of the weekend
as an upper level ridge remains over the region. An isolated
storm remains possible into this evening along and south of Route
30 across mainly northwest Indiana. Otherwise no rain is expected
through Monday morning. Lows tonight will only drop into the
lower 70s, with highs back into the mid 90s for Sunday, along with
afternoon heat indices around 100.

&&

.UPDATE...
Issued at 916 PM EDT Sat Jun 16 2018

A few isolated storms developed this evening across northwest
Indiana and northwest Ohio. These storms developed along an
outflow boundary which was reinforced by lake breeze across
northwest Indiana. As of 01Z, last of storms persists across Allen
county Ohio. This storm did produce some pea sized hail in the
Ottoville area over the past hour. A downward trend has been noted
over the past hour and should see threat of storms diminish
shortly as surface based CIN develops. No major changes to
previous forecast other than minor tweaks to PoPs to account for
lingering isolated storms through 03Z.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 400 PM EDT Sat Jun 16 2018

Outflow boundary has slowed considerably, oriented from south of
Valparaiso to near Fort Wayne. While plenty of instability
exists, the few showers that have tried to form have struggled
against a strengthening inversion.Cu field slowly losing the fight
as well with vis sat showing less in the way of towering cu. Not
completely out of the woods for storms as we head towards evening
and the inversion weakens slightly with normal diurnal trends.
HRRR remains consistent in rapid development of storms along this
boundary. Will maintain slgt chc to chc pops in the SW areas into
early evening.

After this the heat will dominate as ridge continues to build into
the region with the hottest day so far (and maybe in a while) in
store for the area. Overnight lows will drop into the upper 60s to
lower 70s. This will give a great platform for temps to skyrocket
under what should be mostly sunny skies with highs reaching into
the middle 90s. Concerns have lingered about dewpoints, but with
upstream dewpoints across Illinois into central IN into the middle
70s see no reason it won't come in to the area. After much
discussion with surrounding offices have hoisted heat advisory for
the entire area. Headlines may be needed into the long term
period, but didn't want to lock next shift into anything further
at this point.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 400 PM EDT Sat Jun 16 2018

Heat and humidity will continue into at least Monday with
overnight lows Sunday night in the mid 70s and highs Monday in the
lower to middle 90s. Areas south of US-30 could see heat indices
approach criteria once again but as noted in short term will not
issue anything beyond Sunday. Heat and humidity will become less
of a concern for the work week.

Frontal boundary will sink south into the area Tuesday as ridge
begins to lose its influence and flatten some. Weak disturbances
will ride along the edge of the ridge the remainder of the
forecast period to bring chances of precip. The best chances at
this point looks to be Tues into Tuesday night as well as towards
the end of the period when most pronounced waves move in.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 740 PM EDT Sat Jun 16 2018

The threat of showers and thunderstorms has diminished across the
terminals early this evening. Earlier outflow boundary which
dropped south of the terminals has shown some signs of slight
northward retreat. An isolated shower has developed along this
boundary over the past hour to the southwest of KPPO in northwest
Indiana. This boundary may trend to continue to lift northeast
over the next few hours, although some surface based CIN will be
developing after sunset which will limit additional shower
potential. Bulk of shower and thunderstorm coverage has been
confined to OH/east central IN, in association with weak MCV that
emanated from earlier convection. With this forcing mechanism not
likely to affect terminals, will go with a dry terminal forecast
this evening. Moderate sfc based instability expected to develop
on Sunday, although magnitude of instability will be more
tempered due to slightly weaker mid level lapse rates. Gradient
should provide southwest winds in the 10 to 15 knot range with
diurnal mixing by mid morning Sunday. VFR conditions are expected
to persist throughout this forecast cycle.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory from 11 AM EDT /10 AM CDT/ to 8 PM EDT /7 PM CDT/
     Sunday for INZ003>009-012>018-020-022>027-032>034.

MI...Heat Advisory from 11 AM to 8 PM EDT Sunday for MIZ077>081.

OH...Heat Advisory from 11 AM to 8 PM EDT Sunday for OHZ001-002-004-
     005-015-016-024-025.

LM...NONE.
&&

UPDATE...Marsili
SYNOPSIS...Marsili/Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 16, 4:07 PM EDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
407 PM EDT Sat Jun 16 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-172015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
407 PM EDT Sat Jun 16 2018 /307 PM CDT Sat Jun 16 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Tonight

Isolated thunderstorms will be possible into this evening. Gusty
winds and heavy rainfall will pose the main threat. Severe weather is
not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A heat advisory is in effect for Sunday as heat indices should be
around 100 Sunday afternoon. Heat indices Monday will be a touch
lower in the lower to middle 90s.

There are chances for storms from Tuesday through Friday. The storms
are not expected to become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-172015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
407 PM EDT Sat Jun 16 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Jun 16, 9:27 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
927 PM EDT SAT JUN 16 2018

OHZ025-170200-
Allen-
927 PM EDT SAT JUN 16 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEN COUNTY...

At 926 PM EDT, a strong thunderstorm was located near Elida, or near
Delphos, moving southeast at 10 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lima, Elida, Conant and Kemp.

A period of heavy rainfall will accompany this storm that may lead
to ponding of water on roadways. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4076 8408 4070 8428 4082 8429 4086 8424
      4086 8422
TIME...MOT...LOC 0126Z 328DEG 9KT 4082 8425

MARSILI
Special weather statement, Jun 16, 9:43 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
943 PM EDT SAT JUN 16 2018

OHZ025-170215-
Allen-
943 PM EDT SAT JUN 16 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ALLEN COUNTY...

At 935 PM EDT, a strong thunderstorm was located near Elida moving
southeast at 15 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.

Locations impacted include...
Lima, Fort Shawnee, Elida, Yoder, Hume, Kemp and Rousculp.

This includes Interstate 75 between mile markers 119 and 125.

Heavy rainfall will also accompany this thunderstorm that may lead
to ponding of water on roadways and minor flooding.

Seek shelter until this storm passes.

&&

LAT...LON 4064 8411 4066 8411 4066 8421 4079 8428
      4083 8419 4064 8396
TIME...MOT...LOC 0135Z 326DEG 14KT 4078 8421

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:27 PM EDTSpecial Weather StatementIWXAllen33 min
Jun 16, 9:43 PM EDTSpecial Weather StatementIWXAllen32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.